MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZB 12/14 COCR HD 32MM X +0; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ZB 12/14 COCR HD 32MM X +0; PROSTHESIS, HIP
Catalog Number 802203202
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign: germany.H6: proposed component code: mechanical (g04) - head.Customer has indicated that the product is not available for evaluation has the device has been discarded.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during an initial total hip procedure, an incorrectly sized femoral head was implanted into the patient's joint.Subsequently, two (2) days post-implantation, the patient underwent revision surgery to replace the implant with a smaller sized head.Due diligence is in progress for this event; to date no additional information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; d4; g3; h2; h3; h4; h6; h11.Visual and dimensional evaluations of the product could not be performed as no product was returned nor were pictures provided.Device history record was reviewed and no discrepancies related to the reported event were found.Investigation results concluded that the reported event was due to use error.The instructions for use for the device state 'improper selection, placement, positioning, alignment and fixation of the implant components may result in unusual stress conditions which may lead to subsequent reduction in the service life of the prosthetic components.Malalignment of the components or inaccurate implantation can lead to excessive wear and/or failure of the implant or procedure.' a summary of the investigation and proper technique was not sent to the complainant as the surgeon acknowledged the improper use and subsequently corrected it.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
ZB 12/14 COCR HD 32MM X +0
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23062444
Report Number0001822565-2025-03439
Device Sequence Number9849582
Product Code LPH
UDI-Device Identifier00889024498839
UDI-Public(01)00889024498839(17)341125(10)3219832
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K183457
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number802203202
Device Lot Number3219832
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient SexFemale